Alert archive / Idaho / Red Flag Warnings in 2012
Red Flag Warning 20, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 27, 2012, 3:56 AM MDT for 14 counties in Idaho. It took effect at Jul 27, 2012, 9:00 AM MDT. It was in force for 11 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 27, 2012, 3:56 AM MDT (09:56 UTC)
- In effect from
- Jul 27, 2012, 9:00 AM MDT
- Expired
- Jul 27, 2012, 8:20 PM MDT
- In force
- 11 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Custer County, ID, Franklin County, ID, Fremont County, ID, Lemhi County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 44 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 2:50 PM MDT | TSTM WND GST 45 | 6 Nw Humphrey, ID | OBSERVATION FOR MONIDA PASS VIA MDOT |
| Jul 27, 3:25 PM MDT | TSTM WND GST 58 | 16 Nnw Northwest Inl, ID | MEASURED AT THE BLUE DOME ARL FRD SITE |
| Jul 27, 3:30 PM MDT | TSTM WND GST 46 | 13 E Berenice, ID | MEASURED AT THE INL COMPLEX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 9.9 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 4230 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
269 WWUS85 KPIH 270956 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 356 AM MDT FRI JUL 27 2012 IDZ410-271100- /O.CAN.KPIH.FW.A.0007.120727T1800Z-120728T0400Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 356 AM MDT FRI JUL 27 2012 ...FIRE WEATHER WATCH IS CANCELLED FOR IDAHO FIRE ZONE 410... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE FIRE WEATHER WATCH. ANY THUNDERSTORMS THAT DEVELOP TODAY SHOULD REMAIN ISOLATED. $$ IDZ412-477-271100- /O.CAN.KPIH.FW.A.0007.120727T1800Z-120728T0000Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 356 AM MDT FRI JUL 27 2012 ...FIRE WEATHER WATCH IS CANCELLED FOR IDAHO FIRE ZONES 412 AND 477... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE FIRE WEATHER WATCH. ANY THUNDERSTORMS THAT DEVELOP TODAY SHOULD REMAIN ISOLATED. $$ IDZ413-272200- /O.UPG.KPIH.FW.A.0007.120727T1800Z-120728T0000Z/ /O.NEW.KPIH.FW.W.0020.120727T1500Z-120728T0400Z/ CARIBOU RANGE/CARIBOU NF- 356 AM MDT FRI JUL 27 2012 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 10 PM MDT THIS EVENING FOR STRONG SUSTAINED WINDS AND LOW HUMIDITY ALONG WITH THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR IDAHO FIRE ZONE 413 BELOW 6000 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM MDT THIS EVENING. * AFFECTED AREA...IN IDAHO...FIRE ZONE 413 CARIBOU RANGE/CARIBOU NF BELOW 6000 FEET. * TIMING...LOW HUMIDITY...STRONG WINDS...AND WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS MORNING AND PERSIST INTO THE EVENING. * THUNDERSTORMS...WIDELY SCATTERED THUNDERSTORMS WILL PRODUCE LIGHTNING AND GUSTY OUTFLOW WINDS OF UP TO 50 MPH. * HUMIDITY...10 TO 15 PERCENT. * SUSTAINED WINDS...10 TO 15 MPH WITH GUSTS TO 25 MPH. * IMPACTS...DANGEROUS FIRE CONDITIONS ARE LIKELY TODAY. NEW STARTS FROM THUNDERSTORMS ARE POSSIBLE. GUSTY WINDS AND LOW HUMIDITY WILL CREATE EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ411-476-272200- /O.UPG.KPIH.FW.A.0007.120727T1800Z-120728T0400Z/ /O.NEW.KPIH.FW.W.0020.120727T1500Z-120728T0400Z/ CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 356 AM MDT FRI JUL 27 2012 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 10 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR IDAHO FIRE ZONES 411 AND 476 BELOW 6000 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING BELOW 6000 FEET...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM MDT THIS EVENING. * AFFECTED AREA...IN IDAHO...FIRE ZONE 411 CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF BELOW 6000 FEET...FIRE ZONE 476 LEMHI AND LOST RIVER RANGE/CHALLIS NF BELOW 6000 FEET. * TIMING...WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS MORNING AND PERSIST INTO THE EVENING. * THUNDERSTORMS...WIDELY SCATTERED THUNDERSTORMS WILL PRODUCE LIGHTNING AND GUSTY OUTFLOW WINDS OF UP TO 50 MPH. * IMPACTS...DANGEROUS FIRE CONDITIONS ARE LIKELY TODAY. NEW STARTS FROM THUNDERSTORMS ARE POSSIBLE. GUSTY OUTFLOW WINDS WILL HELP TO SPREAD FIRE QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ VALLE
2 follow-up statements
378 WWUS85 KPIH 271952 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 152 PM MDT FRI JUL 27 2012 IDZ413-280400- /O.CON.KPIH.FW.W.0020.000000T0000Z-120728T0400Z/ CARIBOU RANGE/CARIBOU NF- 152 PM MDT FRI JUL 27 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR STRONG SUSTAINED WINDS AND LOW HUMIDITY ALONG WITH LIGHTNING AND GUSTY OUTFLOW WINDS FOR IDAHO FIRE ZONE 413 BELOW 6000 FEET... * AFFECTED AREA...IN IDAHO...FIRE ZONE 413 CARIBOU RANGE/CARIBOU NF BELOW 6000 FEET. * TIMING...LOW HUMIDITY...STRONG WINDS...AND WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS MORNING AND PERSIST INTO THE EVENING. * THUNDERSTORMS...WIDELY SCATTERED THUNDERSTORMS WILL PRODUCE LIGHTNING AND GUSTY OUTFLOW WINDS OF UP TO 50 MPH. * HUMIDITY...10 TO 15 PERCENT. * SUSTAINED WINDS...10 TO 15 MPH WITH GUSTS TO 25 MPH. * IMPACTS...DANGEROUS FIRE CONDITIONS ARE LIKELY TODAY. NEW STARTS FROM LIGHTNING ARE POSSIBLE. GUSTY WINDS AND LOW HUMIDITY WILL CREATE EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ411-476-280400- /O.CON.KPIH.FW.W.0020.000000T0000Z-120728T0400Z/ CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 152 PM MDT FRI JUL 27 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR IDAHO FIRE ZONES 411 AND 476 BELOW 6000 FEET... * AFFECTED AREA...IN IDAHO...FIRE ZONE 411 CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF BELOW 6000 FEET...FIRE ZONE 476 LEMHI AND LOST RIVER RANGE/CHALLIS NF BELOW 6000 FEET. * TIMING...WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS MORNING AND PERSIST INTO THE EVENING. * THUNDERSTORMS...WIDELY SCATTERED THUNDERSTORMS WILL PRODUCE LIGHTNING ACTIVITY LEVELS OF THREE OR HIGHER. EXPECT GUSTY OUTFLOW WINDS OF UP TO 50 MPH. * IMPACTS...DANGEROUS FIRE CONDITIONS ARE LIKELY TODAY. NEW STARTS FROM LIGHTNING STRIKES ARE POSSIBLE. GUSTY OUTFLOW WINDS WILL HELP TO SPREAD FIRE QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && MESSICK $$ HTTP://WEATHER.GOV/POCATELLO
841 WWUS85 KPIH 280220 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 820 PM MDT FRI JUL 27 2012 IDZ411-413-476-280330- /O.CAN.KPIH.FW.W.0020.000000T0000Z-120728T0400Z/ CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- CARIBOU RANGE/CARIBOU NF-LEMHI AND LOST RIVER RANGE/CHALLIS NF- 820 PM MDT FRI JUL 27 2012 ...RED FLAG WARNING IS CANCELLED FOR IDAHO FIRE ZONES 411...413 AND 476. THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED FLAG WARNING. $$ HTTP://WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 27, 2:04 AM MDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 27, 2:04 AM MDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 204 AM MDT FRI JUL 27 2012 .DISCUSSION...CONVECTION THIS MORNING CONTINUES AS A RESULT OF FORCING FROM AN UPPER SHORTWAVE TROUGH TAPPING INTO THE ELEVATED INSTABILITY. IR/WV SATELLITE IMAGERY THIS MORNING SHOWING EXPANDING CIRRUS SHIELD ACROSS EASTERN IDAHO ASSOCIATED WITH THE CONVECTION. THETA-E ADVECTION CONTINUES THROUGH THE MORNING HOURS...THEN THUNDERSTORM DEVELOPMENT WILL BE DRIVEN MORE BY SFC HEATING AND OROGRAPHIC LIFT IN THE AFTERNOON/EARLY EVENING. DYNAMICS WEAKEN LATER TONIGHT AS WE MAINTAIN A SOUTHWESTERLY FLOW ALOFT ACROSS EASTERN IDAHO THROUGH THE WEEKEND AND MUCH OF NEXT WEEK. GFS/ECMWF BRING AN UPPER TROUGH ACROSS THE PACIFIC NORTHWEST NEXT THURSDAY NIGHT/FRIDAY...BUT MODELS ARE NOT PRODUCING ANY QPF THOUGH WINDS COULD INCREASE THURSDAY AND FRIDAY AFTERNOON. HINSBERGER && .AVIATION...A SHORTWAVE TROUGH MOVING THROUGH THE REGION WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. WILL INCLUDE VC AT MOST TAF SITES. EXPECT CONVECTION TO MOVE AWAY FROM THE MAGIC VALLEY BY THIS AFTERNOON BUT LINGER OVER THE MOUNTAINS/HIGHLANDS AND UPPER SNAKE PLAIN INTO THE AFTERNOON. VALLE && .FIRE WEATHER...UPGRADED TO RED FLAG WARNINGS IN 410/476/411/413 AND CANCELLED WATCH FOR 477/412. SHOWERS AND THUNDERSTORMS ARE MOVING ACROSS THE AREA THIS MORNING ASSOCIATED WITH AN UPPER LEVEL SHORTWAVE. THUNDERSTORM COVERAGE IN 477/412 TODAY DOES NOT LOOK IMPRESSIVE ENOUGH TO JUSTIFY A WARNING HERE. IN THE OTHER ZONES...NAM/GFS CERTAINLY POINTS TO WIDELY SCATTERED THUNDERSTORMS. ALSO...WINDS ARE LOOKING STRONGER THIS AFTERNOON BEHIND THE TROUGH ESPECIALLY IN ZONE 413. THEREFORE ZONE 413 WILL HAVE A RED FLAG FOR THUNDERSTORMS...LOW HUMIDITY AND WINDS. NO OTHER FIRE WX ISSUES ANTICIPATED OVER THE WEEKEND AS ANY THUNDERSTORMS SHOULD BE ISOLATED AT BEST AND WINDS SHOULD BE MUCH LIGHTER. VALLE && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING IDZ410. RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING IDZ413. RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING BELOW 6000 FEET FOR THE IDZ476. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 12:41 PM MDT | Special Weather Statement | PIH | Custer | 34 min |
| Jul 27, 12:55 PM MDT | Special Weather Statement | PIH | Lemhi | 35 min |
| Jul 27, 1:13 PM MDT | Special Weather Statement | PIH | Custer | 62 min |
| Jul 27, 2:15 PM MDT | Special Weather Statement | PIH | Custer | 60 min |
| Jul 27, 3:05 PM MDT | Special Weather Statement | PIH | Clark | 55 min |
| Jul 27, 3:42 PM MDT | Special Weather Statement | PIH | Butte, Jefferson | 63 min |
| Jul 27, 4:40 PM MDT | Special Weather Statement | PIH | Teton | 50 min |
Nearby
Red Flag Warnings in Idaho, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.